Alert archive / Montana / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 113, NWS Glasgow, MT

July 9, 2000Valley County, Montana

NWS Glasgow, MT issued this severe thunderstorm warning at Jul 9, 2000, 4:43 PM MDT for Valley County, Montana. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jul 9, 2000, 4:43 PM MDT (22:43 UTC)
Expired
Jul 9, 2000, 5:45 PM MDT
In force
62 min
Issued by
NWS Glasgow, MT
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Valley County, MT

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 9, 2:00 PM MDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Glasgow Intl Airport, MT (KGGW), launched 12:00Z, 10.7 hours before the alert went out and 30 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Glasgow Intl Airport, MT at 12:00Z on 2000-07-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Glasgow Intl Airport, MT at 12:00Z on 2000-07-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 146 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1245 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
146 m²/s²
0-3 km storm-relative helicity
-8 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KGGW 092244
SVRGGW
MTC105-092345-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GLASGOW MT
443 PM MDT SUN JUL 9 2000

THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  VALLEY COUNTY IN NORTHEAST MONTANA

* UNTIL 545 PM MDT

* AT 436 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS FROM 3 MILES NORTHWEST OF OPHEIM TO 19
  MILES SOUTHWEST OF HINSDALE...MOVING SOUTHEAST AT 20 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  VANDALIA BY 450 PM MDT
  TAMPICO BY 500 PM MDT
  SAINT MARIE BY 520 PM MDT
  LARSLAN BY 530 PM MDT
  GLASGOW BY 535 PM MDT

A TRAINqED WEATHER SPOTTER REPORTED 2 INCH HAIL NORTHEAST OF HINSDALE.

LAT...LON 4899 10644 4813 10742 4782 10674 4852 10599

.END
75

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Glasgow, MT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 9, 2:27 PM MDT, 2 hours 16 minutes earlier.

Area forecast discussion, Jul 9, 2:27 PM MDT, 2 hours 16 minutes before
NORTHEAST MONTANA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GLASGOW MT
227 PM MDT SUN JUL 9 2000

DAY 9...OF THE SVR WX ACROSS NEMONT. YET ANOTHER IN THE SERIES OF
SHORTWAVES WILL TRACK ACROSS THE REGION TONIGHT FOR YET ANOTHER
ROUND OF SVR WX. KGGW AT 12Z HAD A FAVORABLE SOUNDING FOR FOR SVR
TODAY. GOOD SHEAR PROFILE...ONLY NOTE IS THE THE WINDS WERE VEERING
IN THE LOW LEVELS INSTEAD OF BACKING WITH HEIGHT...HOWEVER FORECAST
SOUNDINGS SHOW A CHANGE IN THE LOW LEVELS BY THIS AFTERNOON.

AT THE SFC...JUICY JUICY JUICY ACROSS THE CWFA...VIS PIX SHOWS SC
DECK MOVING OUT OF THE REGION...HAVE TO CLUSTERS OF TSRA...ONE OVR
BLAINE AND THE OTHER OVR MCCONE. THESE SHOULD CLEAR THE AREA.
LOOKING AT H2O VAP...CAN SEE THE START OF THE NEXT BAND OF TSRA FOR
TONIGHT OVR THE SW MTS. THE LOW LEVEL EASTERLIES WILL KICK IN AGAIN
ACROSS THE ENTIRE CWFA...THIS WILL AIDE TSRA TO DEVELOP EVEN
MORE...AND AGAIN SUPERCELLS ARE LIKELY FOR THE REGION.

FOR MONDAY AND MONDAY NIGHT...FOLLOWED THE MESO-ETA CLOSELY FOR DETAILS.
MODEL SOUNDINGS SHOW YET ANOTHER DAY OF SVR CONVECTION ACROSS THE
CWFA. MODEL SOUNDINGS PRODUCE LI/S TO -9 WITH GOOD CAPES ACROSS THE
REGION.                     PROTON

EXTENDED...MODELS IN GOOD AGREEMENT WITH GENERAL FLOW PATTERN DURING
THE EXTENDED PERIOD. WESTERLY FLOW ON WEDNESDAY WILL ONCE AGAIN
SHIFT BACK TO THE SOUTHWEST FOR THURSDAY AND FRIDAY. THICKNESS RIDGE
BEGINS TO BUILD OVER EASTERN MONTANA ON THURSDAY AND FRIDAY AS WELL.
WILL TREND TEMPS UP A BIT AND KEEP MENTION OF THUNDERSTORMS EACH
DAY.  POHL

GGW TTTTT 060/082 060/084 058/086 061/088 062/091 947363/87333
GDV TTTTT 061/083 061/085 061/089 m061/091 062/093 947474/87333

In the hours before

Local storm report, Jul 9, 11:00 AM MDT, 5 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT...UPDATED
NATIONAL WEATHER SERVICE GLASGOW MT
1100 AM MDT SUN JUL 9 2000

TIME (MDT) .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0800 PM    65 SW MALTA               MT   1.25 INCH HAIL
07/08/00   PHILLIPS

0945 PM    22 N JORDAN               MT   TSTM WINDS
07/08/00   GARFIELD                       BLEW TENTS AWAY

0930 PM    FOURCHETTE                MT   1.25 INCH HAIL
07/08/00   PHILLIPS

1030 PM    45 SW GLASGOW             MT   2.00 INCH HAIL
07/08/00   VALLEY

1040 PM    FOURCHETTE                MT   1.75 INCH HAIL
07/08/00   PHILLIPS

1035 PM    35 NNE WINNETT            MT   70 MPH TSTM GUST
07/08/00   PETROLEUM                      AT CROOKED CREEK CAMPGROUND

1035 PM    35 NNE WINNETT            MT   1.00 INCH HAIL
07/08/00   PETROLEUM                      AT CROOKED CREEK CAMPGROUND

1100 PM    15 W BRUSSETT             MT   1.75 INCH HAIL
07/08/00   GARFIELD

1154 PM    JORDAN AIRPORT            MT   77 MPH TSTM GUST
07/08/00   GARFIELD

1200 AM    ROCK CREEK MARINA         MT   0.88 INCH HAIL
07/09/00   MCCONE

1202 AM    JORDAN                    MT   3 INCH HAIL
07/09/00   GARFIELD                       BROKE NUMEROUS WEST FACING
                                          WINDOWS
1245 AM    9 N WELDON                MT   70 MPH TSTM GUST
07/09/00   MCCONE

0145 AM    45 NW TERRY               MT   0.75 INCH HAIL
07/09/00   PRAIRIE

0200 AM    10 W BROCKWAY             MT   0.75 INCH HAIL
07/09/00   MCONE

0345 AM    20 WNW BROCKWAY           MT   1.00 INCH HAIL
07/09/00   MCCONE

0405 AM    15 SE GLENDIVE            MT   2.00 INCH HAIL
07/09/00   DAWSON

0430 AM    6 NW WIBAUX               MT   1.00 INCH HAIL
07/09/00   WIBUAX

The office that day

Everything else NWS Glasgow, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 8, 7:50 PM MDTSevere Thunderstorm WarningGGWPhillips55 min
Jul 8, 8:38 PM MDTTornado WarningGGWPhillips67 min
Jul 8, 9:42 PM MDTTornado WarningGGWPhillips63 min
Jul 8, 9:55 PM MDTSevere Thunderstorm WarningGGWValley65 min
Jul 8, 10:01 PM MDTSevere Thunderstorm WarningGGWPetroleum59 min
Jul 8, 10:17 PM MDTSevere Thunderstorm WarningGGWGarfield73 min
Jul 8, 10:45 PM MDTSevere Thunderstorm WarningGGWPhillips60 min
Jul 8, 11:23 PM MDTFlash Flood WarningGGWGarfield, Valley3 hr
Jul 8, 11:25 PM MDTSevere Thunderstorm WarningGGWGarfield95 min
Jul 8, 11:39 PM MDTSevere Thunderstorm WarningGGWMcCone96 min
Jul 9, 12:31 AM MDTSevere Thunderstorm WarningGGWPrairie89 min
Jul 9, 1:13 AM MDTSevere Thunderstorm WarningGGWMcCone62 min
Jul 9, 3:50 AM MDTSevere Thunderstorm WarningGGWDawson, Wibaux55 min
Jul 9, 12:23 PM MDTFlash Flood WarningGGWMcCone3 hr
Jul 9, 2:22 PM MDTSevere Thunderstorm WarningGGWPhillips53 min
Jul 9, 3:03 PM MDTSevere Thunderstorm WarningGGWPetroleum57 min
Jul 9, 3:13 PM MDTSevere Thunderstorm WarningGGWPhillips62 min
Jul 9, 3:40 PM MDTSevere Thunderstorm WarningGGWValley65 min
Jul 9, 3:56 PM MDTSevere Thunderstorm WarningGGWPetroleum64 min
Jul 9, 4:13 PM MDTFlash Flood WarningGGWPetroleum3 hr
Jul 9, 4:13 PM MDTFlash Flood WarningGGWPetroleum6 hr
Jul 9, 4:31 PM MDTSevere Thunderstorm WarningGGWGarfield59 min
Jul 9, 4:51 PM MDTSevere Thunderstorm WarningGGWGarfield54 min
Jul 9, 4:57 PM MDTFlash Flood WarningGGWGarfield, Valley6 hr
Jul 9, 5:36 PM MDTSevere Thunderstorm WarningGGWGarfield69 min
Jul 9, 5:49 PM MDTSevere Thunderstorm WarningGGWValley56 min

Nearby

Severe Thunderstorm Warnings in Montana, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.